Thunderstorm Wind, McDonald
- When
- June 12, 11:30 AM CST
- Where
- McDonald County, Noel
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.550, -94.480
A large tree was blown down.
A stalled out front across the area developed Several rounds of severe thunderstorms developed along a stalled frontal boundary.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
A stalled out front across the area developed Several rounds of severe thunderstorms developed along a stalled frontal boundary.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 12, 4:47 AM CST, 6 hours 43 minutes earlier.
Area Forecast Discussion National Weather Service Springfield MO 547 AM CDT SUN JUN 12 2016 .SHORT TERM...(Today and tonight) Issued at 311 AM CDT Sun Jun 12 2016 Strong upper level ridge remains in place across the mid section of the country, including southeast Kansas and the Missouri Ozarks. However, shortwave trough lifts into Arkansas later today undercutting the ridge. This will likely spawn some afternoon and evening convection from Arkansas into the Missouri Ozarks and possibly southeast Kansas. Thunderstorms will be isolated to scattered in nature, with the greatest coverage across southern Missouri. This convection will die off with loss of heating during the evening hours. Airmass remains relatively unchanged, so expect another seasonably hot day across the region, with highs again in the upper 80s to lower 90s. .LONG TERM...(Monday through Saturday) Issued at 311 AM CDT Sun Jun 12 2016 Another shortwave will track across the Plains on Tuesday, flattening the upper level ridge. Although areas remains on the periphery of any stronger forcing, there is a band of stronger midlevel winds that will increase low level vertical shear. Will likely see some isolated to scattered convection once again develop across the area with some stronger storms possible during the afternoon/evening hours and cannot rule out an isolated severe storm. Medium range models show several more shortwaves tracking across northern Missouri from Wednesday into Wednesday night before ridge starts to build back across the plains. Moist and unstable airmass remains in place, so expect more mainly diurnally driven showers and thunderstorms, as the main forcing remains north of the area. It will remain hot and humid with highs in the lower 90s and heat index values approaching 100. By Thursday, upper ridging begins to build back across the Plains, with the ridge continuing to build Friday through Saturday. Ridge axis sets up from the desert southwest into the Upper Mississippi River Valley by the end of the week. Much of the forecast area will remaining on the eastern periphery of the ridge which may help some cooler air drop into the area by Saturday. until then, afternoon heat index values will likely too off near 100 on Thursday and the 90s Friday. Will continue to see low probabilities for diurnally driven convection for this time. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 545 AM CDT Sun Jun 12 2016 Scattered showers and thunderstorms are expected today with coverage of storms then diminishing this evening. MVFR and brief IFR conditions can be expected with these storms along with locally gusty winds. Outside of thunderstorms, winds will remain light out of the south to southeast. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...Raberding LONG TERM...Raberding AVIATION...Schaumann
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 1028 AM CDT SUN JUN 12 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131530- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1028 AM CDT SUN JUN 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... AFTERNOON HEAT INDEX VALUES WILL RANGE BETWEEN 95 AND 100 DEGREES THIS AFTERNOON AND EARLY EVENING. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE FROM LATE MORNING INTO THE AFTERNOON HOURS ACROSS THE AREA. WHILE CLOUD TO GROUND LIGHTNING WILL BE THE MOST COMMON RISK...A FEW OF THE STRONGEST STORMS COULD PRODUCE WIND GUSTS UP TO 50 MPH. WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AFTERNOON HEAT INDEX VALUES WILL RANGE BETWEEN 95 AND 102 DEGREES EACH AFTERNOON MONDAY THROUGH TUESDAY...AND BETWEEN 100 AND 105 DEGREES ON WEDNESDAY. A COOLER AND DRIER AIRMASS IS EXPECTED TO MOVE IN LATE IN THE WEEK. THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH MUCH OF THE WEEK.THERE IS A MARGINAL RISK FOR SEVERE STORMS TUESDAY AFTERNOON AND EVENING WITH DAMAGING WINDS AND CLOUD TO GROUND LIGHTNING THE MAIN RISKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) BURCHFIELD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1204 PM CDT SUN JUN 12 2016 MOZ101-121745- MCDONALD MO- 1204 PM CDT SUN JUN 12 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MCDONALD COUNTY UNTIL 1245 PM CDT... AT 1204 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BELLA VISTA...MOVING NORTH AT 30 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN THE ADVISORY INCLUDE... BIG SUGAR CREEK STATE PARK... GOODMAN... PINEVILLE... POWELL... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3650 9418 3650 9442 3674 9441 3674 9411 TIME...MOT...LOC 1704Z 194DEG 24KT 3653 9430 BURCHFIELD
The Tulsa radar (KINX), 106 km away, was scanning. The volume nearest the first event began at 17:29 UTC.
15 thunderstorm wind, 2 flash flood, 2 hail. Local standard time, as filed.
A large tree was blown down.
There was a report from social media of shingles blown off a rood on the east side of Carthage along with several large tree limbs blown down.
There were reports of trees blown down in the Bradleyville area.
Several trees were blown down across Highway FF east of Ava.
There were several large tree limbs and tree blown down in Lowry City.
There were medium size tree limbs blown down along with several power lines down in Osceola.
Several large trees and large branches were broken. One large tree was split in half two miles east of Cross Timbers.
Several trees were uprooted.
A large tree was blown down on to a mail box near Pine Resort.
The low water crossing at a creek near the outlet mall in Lebanon was flooded. Two cars and a fire truck stalled out in flood water.
Nickel to quarter sized hail was reported in Warsaw.
Several large tree limbs were blown down.
There was a high water rescue of three people from a stalled out car in flood waters near the intersection of Lawson Ave and Evergreen Parkway in Lebanon.
There was nickel size hail and 50 mph wind gusts reported.
Several trees were blown down near the intersection of Highway JJ and Highway 125.
A tree was blown down on to a house near Highway JJ and Highway 14.
Several large trees were uprooted and a roof of a barn was partially ripped off. A large shop door was also blown in.
Several trees were blown down near Highway 125 and Highway H.
There was wind damage in an area approximately 4 miles long and 3/4 mile wide near Highway JJ and McCracken Road. Numerous trees and power lines were blown down in this area. Several structures had minor damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2016Every state in 2016This day in weather historyWarnings in Missouri, June 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 631640, 631641, 631643, 631642, 631645, 631644, 631647, 631646, 631648, 631655, 631649, 631650, 631651, 631652, 631653, 631654, 631656, 631657, 631658.